Alert archive / Iowa / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 41, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 25, 2010, 9:43 PM CDT for 4 counties in Iowa. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2010, 9:43 PM CDT (02:43 UTC)
- Expired
- Jun 25, 2010, 10:30 PM CDT
- In force
- 47 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chickasaw County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA
The radar
The La Crosse radar (KARX), 128 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 9:57 PM CDT | HAIL 1 | Ionia, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:35 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1350 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.6
The text
As transmitted, in the capitals the NWS used until 2016.
694
WUUS53 KARX 260243
SVRARX
IAC037-067-089-131-260330-
/O.NEW.KARX.SV.W.0041.100626T0243Z-100626T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
943 PM CDT FRI JUN 25 2010
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FLOYD COUNTY IN NORTH CENTRAL IOWA...
SOUTHEASTERN MITCHELL COUNTY IN NORTH CENTRAL IOWA...
CHICKASAW COUNTY IN NORTHEAST IOWA...
SOUTHERN HOWARD COUNTY IN NORTHEAST IOWA...
* UNTIL 1030 PM CDT
* AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR COUNTY B 17 AND BELL AVENUE...OR
12 MILES NORTHEAST OF CHARLES CITY...MOVING SOUTHEAST AT 40 MPH.
THIS STORM CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BASSETT AROUND 950 PM...
IONIA AND NASHUA AROUND 955 PM...
NEW HAMPTON AND JERICO AROUND 1000 PM...
PROTIVIN AROUND 1005 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY MORNING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.
&&
LAT...LON 4338 9260 4326 9208 4292 9209 4291 9255
4291 9258 4311 9258 4328 9272
TIME...MOT...LOC 0243Z 308DEG 34KT 4318 9250
WIND...HAIL 60MPH 1.00IN
$$
BOYNE4 follow-up statements
453
WWUS53 KARX 260250
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
950 PM CDT FRI JUN 25 2010
IAC131-260259-
/O.CAN.KARX.SV.W.0041.000000T0000Z-100626T0330Z/
MITCHELL IA-
950 PM CDT FRI JUN 25 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MITCHELL COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR NORTHEASTERN IOWA.
LAT...LON 4322 9266 4322 9256 4329 9256 4332 9255
4334 9254 4326 9208 4292 9209 4291 9258
4311 9258 4321 9266
TIME...MOT...LOC 0249Z 308DEG 34KT 4314 9244
$$
IAC037-067-089-260330-
/O.CON.KARX.SV.W.0041.000000T0000Z-100626T0330Z/
HOWARD IA-FLOYD IA-CHICKASAW IA-
950 PM CDT FRI JUN 25 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHICKASAW...
EASTERN FLOYD AND SOUTHERN HOWARD COUNTIES UNTIL 1030 PM CDT...
AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR COUNTY ROADS B 28 AND V 18...OR 9
MILES NORTHWEST OF NEW HAMPTON...MOVING SOUTHEAST AT 40 MPH. THIS
STORM CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF
60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
IONIA AND NASHUA AROUND 955 PM...
NEW HAMPTON AND JERICO AROUND 1000 PM...
PROTIVIN AND HIGHWAY 18 63 AND COUNTY B 54 AROUND 1005 PM...
LAWLER AND BOYD AROUND 1010 PM...
FREDERICKSBURG AND COUNTY ROADS B 54 AND V 56 AROUND 1015 PM...
HIGHWAY 18 AND COUNTY V 56 AROUND 1020 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.
&&
LAT...LON 4322 9266 4322 9256 4329 9256 4332 9255
4334 9254 4326 9208 4292 9209 4291 9258
4311 9258 4321 9266
TIME...MOT...LOC 0249Z 308DEG 34KT 4314 9244
WIND...HAIL 60MPH 1.00IN
$$
BOYNE333
WWUS53 KARX 260304
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1004 PM CDT FRI JUN 25 2010
IAC037-067-089-260330-
/O.CON.KARX.SV.W.0041.000000T0000Z-100626T0330Z/
HOWARD IA-FLOYD IA-CHICKASAW IA-
1004 PM CDT FRI JUN 25 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHICKASAW...
EASTERN FLOYD AND SOUTHERN HOWARD COUNTIES UNTIL 1030 PM CDT...
AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR BOYD...OR NEAR NEW HAMPTON...MOVING
SOUTHEAST AT 40 MPH. THIS STORM CAN PRODUCE QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FREDERICKSBURG AND COUNTY ROADS B 54 AND V 56 AROUND 1010 PM...
HIGHWAY 18 AND COUNTY V 56 AROUND 1015 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY MORNING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.
SEVERE THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO
QUICKLY. MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM
SATURDAY MORNING FOR NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.
&&
LAT...LON 4322 9266 4322 9256 4329 9256 4332 9255
4334 9254 4326 9208 4292 9209 4291 9258
4311 9258 4321 9266
TIME...MOT...LOC 0304Z 309DEG 36KT 4302 9227
WIND...HAIL 60MPH 1.00IN
$$
RIECK325
WWUS53 KARX 260312
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1012 PM CDT FRI JUN 25 2010
IAC067-260321-
/O.CAN.KARX.SV.W.0041.000000T0000Z-100626T0330Z/
FLOYD IA-
1012 PM CDT FRI JUN 25 2010
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FLOYD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONDITIONS REMAIN
FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA. CONDITIONS REMAIN
FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP THAT MAY
PRODUCE TORNADOES.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.
LAT...LON 4301 9255 4309 9243 4325 9238 4326 9208
4292 9209 4291 9256
TIME...MOT...LOC 0311Z 309DEG 36KT 4297 9220
$$
IAC037-089-260330-
/O.CON.KARX.SV.W.0041.000000T0000Z-100626T0330Z/
HOWARD IA-CHICKASAW IA-
1012 PM CDT FRI JUN 25 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHICKASAW AND
SOUTHEASTERN HOWARD COUNTIES UNTIL 1030 PM CDT...
AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR BOYD...OR NEAR NEW HAMPTON...MOVING
SOUTHEAST AT 40 MPH. THIS STORM CAN PRODUCE QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT SATURDAY MORNING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM
SATURDAY MORNING FOR NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.
&&
LAT...LON 4301 9255 4309 9243 4325 9238 4326 9208
4292 9209 4291 9256
TIME...MOT...LOC 0311Z 309DEG 36KT 4297 9220
WIND...HAIL 60MPH 1.00IN
$$
RIECK001
WWUS53 KARX 260327
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1027 PM CDT FRI JUN 25 2010
IAC037-089-260335-
/O.EXP.KARX.SV.W.0041.000000T0000Z-100626T0330Z/
HOWARD IA-CHICKASAW IA-
1027 PM CDT FRI JUN 25 2010
...THE SEVERE THUNDERSTORM WARNING FOR CHICKASAW AND SOUTHEASTERN
HOWARD COUNTIES WILL EXPIRE AT 1030 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. HOWEVER...THE STORM REMAINS STRONG AND COULD PRODUCE GUSTY
WINDS...IN ADDITION TO LIGHTNING AND HEAVY RAIN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING FOR
NORTHEAST IOWA AND SOUTHEAST MINNESOTA AND SOUTHWESTERN WISCONSIN.
LAT...LON 4301 9255 4309 9243 4325 9238 4326 9208
4292 9209 4291 9256
TIME...MOT...LOC 0325Z 309DEG 36KT 4288 9205
$$
RIECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:44 PM CDT, 5 hours 59 minutes earlier.
Area forecast discussion, Jun 25, 3:44 PM CDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 344 PM CDT FRI JUN 25 2010 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT THE MAIN CONCERNS FOR THIS TIME PERIOD IS THE SEVERE WEATHER THREAT FOR THIS EVENING AND SATURDAY NIGHT. AS FAR AS THE FORECAST FOR TONIGHT...WE MAINLY USED THE MESO MODELS /HRRR...SPC WRF...AND ARXWRF/ IN THE FORECAST GRIDS. THESE MODELS HAVE BEEN BY FAR THE MOST CONSISTENT WITH THEIR STORM EVOLUTION AND THEY MAKE A LOT OF SENSE METEOROLOGICALLY. DURING THE PAST 3 HOURS...SPC/S MESOSCALE ANALYSIS SHOWS MODERATE SURFACE FRONTOGENESIS AND DEEP MOISTURE CONVEREGENCE HAS DEVELOPED ACROSS SOUTHWEST MINNESOTA AND NORTHEAST SOUTH DAKOTA. SOUTH OF THIS AREA...4000 TO 5000 J/KG MEAN LAYER CAPES HAVE DEVELOPED ACROSS SOUTHEAST SOUTH DAKOTA...NORTHWEST IOWA...AND EASTERN NEBRASKA. IN ADDITION...THE EFFECTIVE 0-6 KM SHEAR IS RUNNING BETWEEN 55 AND 65 KNOTS. AS A SHORT WAVE MOVES EAST ACROSS THE DAKOTAS... SUPERCELL THUNDERSTORMS SHOULD RAPIDLY DEVELOP BETWEEN ABERDEEN AND SIOUX FALLS AND EXTENDING EAST TO THE TWIN CITIES WITHIN THE NEXT 2 HOURS. THE HODOGRAPHS IN THESE AREAS ARE FAVORABLE FOR THE POTENTIAL OF TORNADOES. AS THE COLD POOL DEVELOPS WITH THESE THUNDERSTORMS...WE ARE EXPECTING THESE SUPERCELLS TO EVOLVE INTO A SQUALL LINE AND RACE INTO OUR FORECAST AREA AS IT MOVES RAPIDLY TOWARD THE HIGHER INSTABILITY. WHILE WE ARE NOT THAT UNSTABLE THE NAM/WRF AND RUC DOES SUGGEST THAT IT WILL BRING THE INSTABILITY EAST WITH IT. WHILE THE HRRR CONTINUES TO SUGGEST THAT THE BOW OF THE LINE WILL BE LOCATED ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA...THE SPC WRF SUGGESTS THAT THIS WILL BE A BIT FURTHER EAST. AT THIS TIME...IT LOOKS LIKE IT WILL BE MOVING INTO OUR FORECAST AREA BETWEEN 25.23Z AND 26.00Z...AND EXITING THE AREA SOMEWHERE AROUND 26.06Z. OVERALL...THE MAIN SEVERE WEATHER THREAT LOOKS TO BE DAMAGING WINDS. HOWEVER IF THE COLD POOL HAS NOT GREW SUFFICIENTLY BY THE TIME THE STORMS MOVE INTO SOUTHEAST MINNESOTA...THERE WILL STILL BE THE POTENTIAL OF A FEW TORNADOES AND LARGE HAIL. IN ADDITION WITH PRECIPITABLE WATERS VALUES RUNNING AROUND 1.50 INCHES...THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN TOO. HOURLY RAINFALL RATES OF 1 TO 3 INCHES WOULD BE OUT OF THE QUESTION. ONCE THIS LINE MOVES SOUTH...WE ARE THINKING THAT THE GREATEST THREAT FOR PRECIPITATION WILL BE OVER FOR THE NIGHT. ON SATURDAY...THERE ARE SOME QUESTIONS ON WHERE THE FRONT WILL BE LOCATED DURING THE AFTERNOON...AND THIS WILL GREATLY AFFECT ON WHERE THE REDEVELOPMENT MAY HAPPEN. AT THIS TIME...WE SUSPECT THAT THIS WILL BE SOMEWHERE NEAR THE MINNESOTA AND IOWA BORDER. ON SATURDAY NIGHT AND SUNDAY MORNING...A COLD FRONT AND UPPER LEVEL SHORT WAVE WILL MOVE EAST INTO THE AREA. AS THE 850 MB MOISTURE TRANSPORT CONTINUES TO INTENSIFY DURING THE EVENING... A MESOSCALE CONVECTIVE COMPLEX IS EXPECTED TO DEVELOP AND THEN MOVE EAST ACROSS THE FORECAST AREA. THE SHEAR SHOULD BE SUFFICIENT FOR POSSIBILITY THE BOWING SEGMENTS AND SUPERCELLS. AS A RESULT... WE EXPECT THE POSSIBILITY OF YET ANOTHER ROUND OF SEVERE WEATHER. IN ADDITION...THERE WILL THE POTENTIAL OF VERY HEAVY RAIN. HOURLY RAINFALL RATES OF 1 TO 3 INCHES LOOK POSSIBLE. .LONG TERM...MONDAY THROUGH FRIDAY A MAJORITY OF THE 25.00Z GFS AND GEM MODELS ARE IN FAIRLY GOOD AGREEMENT THAT THE 500 MB RIDGE WILL BUILD ACROSS THE REGION EARLY IN THIS PERIOD...AND THEN REMAIN IN CONTROL OF THE REGION/S WEATHER THROUGH THE END OF NEXT WEEK. JUST 2 OF THE 12 GFS ENSEMBLE MEMBERS SHOWED ANY PRECIPITATION AT ALL AND THAT WAS ASSOCIATED WITH A BACK DOOR COLD FRONT MOVING THROUGH THE REGION ON TUESDAY AFTERNOON AND NIGHT. A QUARTER OF THE 16 GEM SOLUTIONS SHOWED SOME PRECIPITATION ASSOCIATED WITH THIS BACKDOOR COLD FRONT ON TUESDAY...AND ANOTHER ONE HAD ITS PRECIPITATION CONFINED TO FRIDAY AND FRIDAY NIGHT AS THE RIDGE BREAKS DOWN AND COLD FRONT APPROACHES THE REGION. THE LATTER IS SIMILAR TO THE ECMWF SOLUTION. THE ONLY DIFFERENCE IS THAT THE ECMWF HAS ITS PRECIPITATION FROM THURSDAY THROUGH FRIDAY NIGHT. WITH SO MANY OF THE ENSEMBLE RUNS DRY...IT WAS THE CONSENSUS TO LEAVE THIS ENTIRE PERIOD DRY FOR NOW. && .AVIATION...TONIGHT THROUGH SATURDAY MORNING ONGOING CONVECTION OVER CENTRAL MINNESOTA SLOWLY WEAKENING AS IT HEADS SOUTHEAST TOWARD THE AREA. DID MENTION VCTS FOR KRST AROUND 20Z BASED ON CURRENT RADAR TRENDS. WATER VAPOR SHOWING SHORTWAVE AND SURFACE LOW OVER THE HIGH PLAINS TRACKING EASTWARD. LAPS INDICATING MIXED LAYER CAPES ALREADY 1000-2000 J/KG ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA. AS CAP WEAKENS WOULD EXPECT CONVECTION TO INITIATE IN THIS AREA BETWEEN 22Z-00Z AND EVOLVE INTO A LINEAR COMPLEX AS IT PUSHES EAST-SOUTHEAST. DID TRY AND PROVIDE SOME TIMING TO THE TAFS FOR THE ARRIVAL OF THIS LINE...01Z-03Z AT KRST AND 02-04Z AT KLSE AND MENTIONED WIND GUSTS TO 50 KNOTS. VFR CONDITIONS EXPECTED...EXCEPT WITHIN THE STORMS WHERE IFR CEILINGS AND VISIBILITIES ARE LIKELY. DID REMOVE MENTION OF RAIN AFTER ABOUT 07Z-08Z TONIGHT WITH JUST HIGH CLOUDS FOR THE REMAINDER OF THE PERIOD THROUGH 18Z SATURDAY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...BOYNE AVIATION..........RABERDING
Hazardous weather outlook, Jun 25, 11:56 AM CDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1156 AM CDT FRI JUN 25 2010 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-261100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1156 AM CDT FRI JUN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ONGOING THUNDERSTORMS OVER CENTRAL MINNESOTA WILL CONTINUE TO MOVE EASTWARD THIS AFTERNOON. THESE STORMS MAY AFFECT SOUTHEAST MINNESOTA AND A SMALL PART OF WESTERN WISCONSIN LATER THIS AFTERNOON WITH THE MAIN THREAT BEING LARGE HAIL. ADDITIONAL THUNDERSTORMS ARE LIKELY TO DEVELOP OVER THE SOUTHERN HALF OF MINNESOTA LATE THIS AFTERNOON...THEN EVOLVE INTO A LINE OF STORMS AS THEY MOVE EAST SOUTHEAST TOWARD THE AREA. THESE STORMS ARE LIKELY TO BEGIN TO AFFECT SOUTHEAST MINNESOTA AND NORTHEAST IOWA BY EARLY EVENING AND THEN CONTINUE OVER THE REMAINDER OF THE AREA THROUGH THE MID AND LATE EVENING HOURS. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL...ALONG WITH THE POSSIBILITY OF ISOLATED TORNADOES. IN ADDITION HEAVY RAIN IS ALSO POSSIBLE AND THIS ADDITIONAL HEAVY RAIN COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP SATURDAY AFTERNOON INTO SATURDAY NIGHT OVER THE AREA. THESE STORMS COULD ALSO PRODUCE DAMAGING WINDS...HEAVY RAIN AND SOME LARGE HAIL. THUNDERSTORM CHANCES CONTINUE INTO SUNDAY...HOWEVER...SEVERE WEATHER IS NOT EXPECTED. HEAT INDICES MAY APPROACH 100 DEGREES SATURDAY AFTERNOON ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS SHOULD BE PREPARED FOR LIMITED ACTIVATION THIS AFTERNOON AND WIDESPREAD ACTIVATION AFTER 6 PM THIS EVENING. ACTIVATION MAY BE NEEDED AGAIN SATURDAY AFTERNOON INTO SATURDAY NIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. HOWEVER...CONDITIONS APPEAR FAVORABLE FOR THE DEVELOPMENT OF A LINE OF SEVERE THUNDERSTORMS AFTER 6 PM THIS EVENING...WHICH COULD PRODUCE DAMAGING WINDS...ISOLATED TORNADOES AND LOCALIZED FLOODING. AJ/JLR
In the hours before
Special weather statement, Jun 25, 6:45 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 645 PM CDT FRI JUN 25 2010 IAZ008>010-018-019-MNZ079-086>088-094-095-WIZ032-260100- BUFFALO-CHICKASAW-DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED- WABASHA-WINNESHIEK-WINONA- 645 PM CDT FRI JUN 25 2010 ...SEVERE TO STRONG THUNDERSTORMS MOVING IN... A TORNADO WATCH CONTINUES UNTIL MIDNIGHT. A CLUSTER OF SEVERE THUNDERSTORMS WILL PLOW ACROSS PARTS OF SOUTHEAST MINNESOTA AND WESTERN WISCONSIN THROUGH 9 PM...MOVING INTO NORTHEAST IOWA AROUND 8 PM. THESE STORMS ALREADY HAVE A HISTORY OF SEVERE WEATHER...WITH HAIL AS LARGE AS 4 INCHES IN DIAMETER AND POSSIBLE TORNADOES. VERY HEAVY DOWNPOURS CAN ALSO BE EXPECTED...ALONG WITH THE POTENTIAL FOR DAMAGING WINDS. WARNINGS ARE LIKELY...SO STAY ALERT FOR FURTHER UPDATES. RIECK
Special weather statement, Jun 25, 7:49 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 749 PM CDT FRI JUN 25 2010 WIZ033-041-260200- LA CROSSE-TREMPEALEAU- 749 PM CDT FRI JUN 25 2010 ...STRONG TO SEVERE THUNDERSTORMS MOVING IN DURING THE NEXT FEW HOURS... LOOK FOR SHOWERS TO DEVELOP BETWEEN 745 PM AND 815 PM...WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE BETWEEN 830 PM AND 1030 PM. THESE STORMS WERE MOVING SOUTHEAST DOWN THE MISSISSIPPI RIVER BETWEEN RED WING AND WABASHA AT 745 PM. THERE HAVE ALREADY BEEN REPORTS OF LARGE HAIL AND STRONG WINDS. WARNINGS MAY BE REQUIRED...SO STAY ALERT FOR FURTHER UPDATES. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 AM CDT. AJ
Local storm report, Jun 25, 8:38 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
838 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HAIL 1 W COCHRANE 44.23N 91.86W
06/25/2010 M1.00 INCH BUFFALO WI PUBLIC
&&
DTJSpecial weather statement, Jun 25, 8:41 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 841 PM CDT FRI JUN 25 2010 IAZ008>010-018-019-260300- CHICKASAW-FLOYD-HOWARD-MITCHELL-WINNESHIEK- 841 PM CDT FRI JUN 25 2010 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE DURING THE NEXT FEW HOURS... A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. LOOK FOR SHOWERS AND THUNDERSTORMS TO DEVELOP BETWEEN 845 PM AND 10 PM. SOME OF THE STORMS COULD BECOME SEVERE...ESPECIALLY IN MITCHELL AND FLOYD COUNTIES. ANY STORM HAS THE CAPABILITY OF PRODUCING FREQUENT LIGHTNING AND VERY HEAVY RAIN. WARNINGS MAY BE REQUIRED...SO STAY ALERT FOR FURTHER UPDATES. IAZ011-029-030-WIZ054-055-061-260300- ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND- 841 PM CDT FRI JUN 25 2010 ...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE IN THE NEXT FEW HOURS... CLUSTERS OF SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. THESE WILL BE MOVING INTO NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN BETWEEN 9 PM AND 11 PM. IT IS POSSIBLE THAT SOME OF THE STORMS COULD BE STRONG TO SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. IN ADDITION...ANY STORM HAS THE CAPABILITY OF PRODUCING FREQUENT LIGHTNING AND VERY HEAVY RAIN...WHICH MAY RESULT IN LOCALIZED FLOODING. WARNINGS MAY BE REQUIRED...SO STAY ALERT FOR FURTHER UPDATES. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 3 AM. MNZ079-086>088-094-095-WIZ032-260300- BUFFALO-DODGE-FILLMORE-MOWER-OLMSTED-WABASHA-WINONA- 841 PM CDT FRI JUN 25 2010 ...STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL CONTINUE UNTIL MIDNIGHT... A TORNADO WATCH REMAIN IN EFFECT UNTIL MIDNIGHT. LOOK FOR SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE REST OF THE EVENING. SOME OF THE STORMS COULD TURN SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. IN ADDITION...ANY STORM HAS THE CAPABILITY OF PRODUCING FREQUENT LIGHTNING AND VERY HEAVY RAIN...WHICH MAY RESULT IN LOCALIZED FLOODING. WARNINGS MAY BE REQUIRED...SO STAY ALERT FOR FURTHER UPDATES. AJ
Local storm report, Jun 25, 9:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
921 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 1 N ST. ANSGAR 43.39N 92.92W
06/25/2010 E0.88 INCH MITCHELL IA LAW ENFORCEMENT
&&
GLENNLLocal storm report, Jun 25, 9:38 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
938 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM HAIL 5 N FLOYD 43.20N 92.74W
06/25/2010 M1.00 INCH FLOYD IA FIRE DEPT/RESCUE
&&
DAVISThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:01 PM CDT | Severe Thunderstorm Warning | ARX | Floyd, Mitchell | 59 min |
| Jun 26, 4:13 AM CDT | Flash Flood Watch | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 27 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.